Nonparametric adaptive estimation for pure jump Lévy processes
Annales de l'I.H.P. Probabilités et statistiques, Volume 46 (2010) no. 3, p. 595-617

This paper is concerned with nonparametric estimation of the Lévy density of a pure jump Lévy process. The sample path is observed at n discrete instants with fixed sampling interval. We construct a collection of estimators obtained by deconvolution methods and deduced from appropriate estimators of the characteristic function and its first derivative. We obtain a bound for the -risk, under general assumptions on the model. Then we propose a penalty function that allows to build an adaptive estimator. The risk bound for the adaptive estimator is obtained under additional assumptions on the Lévy density. Examples of models fitting in our framework are described and rates of convergence of the estimator are discussed.

Ce travail étudie l'estimation non paramétrique de la densité d'un processus de Lévy de saut pur. Les trajectoires sont observées à n instants discrets de pas fixé. Nous construisons une collection d'estimateurs obtenus par des méthodes de type déconvolution, et s'appuyant sur des estimateurs pertinents de la fonction caractéristique et de ses dérivées. Sous des hypothèses assez générales sur le modèle, nous obtenons une borne pour le risque quadratique intégré. Nous proposons ensuite une pénalité permettant de construire un estimateur adaptatif. La borne de risque de l'estimateur adaptatif est obtenue sous des hypothèses supplémentaires sur la densité de la mesure de Lévy. Nous donnons pour finir des exemples de modèles adaptés à notre contexte et nous calculons dans chaque cas la vitesse de convergence de l'estimateur.

DOI : https://doi.org/10.1214/09-AIHP323
Classification:  62G05,  62M05,  60G51
Keywords: adaptive estimation, deconvolution, Lévy process, nonparametric projection estimator
@article{AIHPB_2010__46_3_595_0,
     author = {Comte, F. and Genon-Catalot, V.},
     title = {Nonparametric adaptive estimation for pure jump L\'evy processes},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {46},
     number = {3},
     year = {2010},
     pages = {595-617},
     doi = {10.1214/09-AIHP323},
     zbl = {1201.62042},
     mrnumber = {2682259},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2010__46_3_595_0}
}
Comte, F.; Genon-Catalot, V. Nonparametric adaptive estimation for pure jump Lévy processes. Annales de l'I.H.P. Probabilités et statistiques, Volume 46 (2010) no. 3, pp. 595-617. doi : 10.1214/09-AIHP323. http://www.numdam.org/item/AIHPB_2010__46_3_595_0/

[1] O. E. Barndorff-Nielsen and N. Shephard. Modelling by Lévy processes for financial econometrics. In Lévy Processes. Theory and Applications 283-318. O. E. Barndorff-Nielsen, T. Mikosch and S. L. Resnick (Eds). Birkhauser, Boston, 2001. | MR 1833702 | Zbl 0991.62089

[2] I. V. Basawa and P. J. Brockwell. Nonparametric estimation for nondecreasing Lévy processes. J. Roy. Statist. Soc. Ser. B 44 (1982) 262-269. | MR 676217 | Zbl 0491.62069

[3] J. Bertoin. Lévy Processes. Cambridge Univ. Press, Cambridge, 1996. | MR 1406564 | Zbl 0938.60005

[4] L. Birgé and P. Massart. Minimum contrast estimators on sieves: Exponential bounds and rates of convergence. Bernoulli 4 (1998) 329-375. | MR 1653272 | Zbl 0954.62033

[5] F. Comte and C. Lacour. Deconvolution with estimated error. Preprint MAP5 2008-15, 2008. Available at http://www.math-info.univ-paris5.fr/map5/Prepublications-2008.

[6] F. Comte, Y. Rozenholc and M.-L. Taupin. Penalized contrast estimator for adaptive density deconvolution. Canad. J. Statist. 34 (2006) 431-452. | MR 2328553 | Zbl 1104.62033

[7] R. Cont and P. Tankov. Financial modelling with jump processes. In Financial Mathematics Series. Chapman & Hall/CRC, Boca Raton, 2004. | MR 2042661 | Zbl pre05618138

[8] P. J. Diggle and P. Hall. A Fourier approach to nonparametric deconvolution of a density estimate. J. Roy. Statist. Soc. Ser. B 55 (1993) 523-531. | MR 1224414 | Zbl 0783.62030

[9] E. Eberlein and U. Keller. Hyperbolic distributions in finance. Bernoulli 1 (1995) 281-299. | Zbl 0836.62107

[10] J. Fan. On the optimal rates of convergence for nonparametric deconvolution problems. Ann. Statist. 19 (1991) 1257-1272. | MR 1126324 | Zbl 0729.62033

[11] J. E. Figueroa-López and C. Houdré. Risk bounds for the nonparametric estimation of Lévy processes. IMS Lecture Notes Monogr. Ser. 51 (2006) 96-116. | MR 2387763 | Zbl 1117.62085

[12] G. Jongbloed and F. H. Van Der Meulen. Parametric estimation for subordinators and induced OU processes. Scand. J. Statist. 33 (2006) 825-847. | MR 2300918 | Zbl 1164.62372

[13] G. Jongbloed, F. H. Van Der Meulen and A. W. Van Der Vaart. Nonparametric inference for Lévy-driven Ornstein-Uhlenbeck processes. Bernoulli 11 (2005) 759-791. | MR 2172840 | Zbl 1084.62080

[14] T. Klein and E. Rio. Concentration around the mean for maxima of empirical processes. Ann. Probab. 33 (2005) 1060-1077. | MR 2135312 | Zbl 1066.60023

[15] U. Küchler and S. Tappe. Bilateral Gamma distributions and processes in financial mathematics. Stochastic Processes Appl. 118 (2008) 261-283. | MR 2376902 | Zbl 1133.62089

[16] M. Ledoux and M. Talagrand. Probability in Banach Spaces. Isoperimetry and Processes. Ergebnisse der Mathematik und ihrer Grenzgebiete 3. Folge 23. Springer, Berlin, 1991. | MR 1102015 | Zbl 0748.60004

[17] D. B. Madan and E. Seneta. The Variance Gamma (V. G.) model for share market returns. The Journal of Business 63 (1990) 511-524.

[18] Y. Meyer. Ondelettes et opérateurs I. Hermann, Paris, 1990. | MR 1085487 | Zbl 0694.41037

[19] M. Neumann. On the effect of estimating the error density in nonparametric deconvolution. J. Nonparametr. Stat. 7 (1997) 307-330. | MR 1460203 | Zbl 1003.62514

[20] M. Neumann and M. Reiss. Nonparametric estimation for Lévy processes from low-frequency observations. Bernoulli 15 (2009) 223-248. | MR 2546805 | Zbl 1200.62095

[21] K. I. Sato. Lévy Processes and Infinitely Divisible Distributions. Cambridge Studies in Advanced Mathematics 68. Cambridge Univ. Press, Cambridge, 1999. | MR 1739520 | Zbl 0973.60001

[22] R. N. Watteel and R. J. Kulperger. Nonparametric estimation of the canonical measure for infinitely divisible distributions. J. Stat. Comput. Simul. 73 (2003) 525-542. | MR 1986343 | Zbl 1031.62030